MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC UV ABSORBING IOL; INTRAOCULAR LENS
Model Number CC60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported that following the intraocular lens implantation the patient had trouble adjusting to lens and was unhappy with the vision.The iol was explanted and replaced with another lens following the initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned on a sticky label placed on the interior of a sealed non-company pouch.Solution and blood was dried on the lens.The optic was cut into pieces.The optic edge has two areas of the edge that were split, beginning at the edge and travelling inward on the optic.One haptic/optic junction was split on the gusset edge.This split damage travelled down into the optic.Product history records were reviewed and the documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge, handpiece, and viscoelastic.The root cause cannot be determined for the reported complaint.The explanted lens was returned in pieces, typical of damage created to remove a lens from the eye.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.Additional lens damage was also observed.Information was provided that indicated the monofocal company 25.5 diopter lens was removed and replaced with a non-company monofocal lens that was 24.0 diopters.This information that another monofocal lens model with 1.5 diopters difference may suggest that the complaint was potentially not lens related, and the replacement lens was an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18130001
Report Number1119421-2023-01890
Device Sequence Number6439622
Product Code HQL
UDI-Device Identifier00380652396936
UDI-Public00380652396936
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model NumberCC60WF
Device Lot Number15431442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2023
Initial Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC.; MONARCH III INJECTOR.; MONARCH III IOL CARTRIDGE D.; ORA SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale